Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 18, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Nov 30, 2006, 3:56 PM EST for 15 counties in Virginia; 5 counties in North Carolina. It took effect at Dec 1, 2006, 6:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 3:56 PM EST (20:56 UTC)
- In effect from
- Dec 1, 2006, 6:00 AM EST
- Expired
- Dec 2, 2006, 12:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Amherst County, VA, Bedford County, VA, Carroll County, VA, City of Galax, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 30 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 302056 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EST THU NOV 30 2006 ...STRONG WINDS EXPECTED LATE TONIGHT AND FRIDAY... .A STRONG COLD FRONT WILL SWEEP EAST INTO THE APPALACHIANS VERY LATE TONIGHT AND ACROSS THE REGION ON FRIDAY MORNING. SOUTH WINDS WILL INCREASE JUST AHEAD OF THE FRONT OVER PARTS OF THE MOUNTAIN EMPIRE INTO SOUTHERN WEST VIRGINIA BY FRIDAY MORNING. ONCE THE FRONT PASSES A STRONGER SURGE OF WEST WINDS WILL OCCUR BEHIND THE FRONT BY FRIDAY AFTERNOON ACROSS SOUTHEAST WEST VIRGINIA...THE MOUNTAIN EMPIRE...THE VIRGINIA HIGHLANDS...AND SOUTHERN SHENANDOAH VALLEY. VAZ007-009-010-WVZ042-010500- /O.UPG.KRNK.HW.A.0006.061201T0900Z-061201T2300Z/ /O.NEW.KRNK.HW.W.0009.061201T0900Z-061201T2300Z/ TAZEWELL-SMYTH-BLAND-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD 356 PM EST THU NOV 30 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE ACROSS THE HIGHER TERRAIN LATE TONIGHT INTO EARLY FRIDAY MORNING. CONDITIONS WILL BECOME FAVORABLE FOR ENHANCED WIND GUSTS TO OCCUR ALONG AND JUST NORTHWEST OF THE HIGHER RIDGE LINES. THIS INCLUDES THE AREA FROM RICHLANDS THROUGH TAZEWELL...AS WELL AS MUCH OF MERCER COUNTY...WESTERN BLAND COUNTY...AND THE SUGAR GROVE AREA OF SMYTH COUNTY. IN THESE AREAS...WIND GUSTS OF 60 MPH CAN BE EXPECTED LATE TONIGHT INTO FRIDAY MORNING. WINDS SHOULD DIMINISH BY LATE IN THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4. $$ VAZ011-018>020-023-024-WVZ043>045-010500- /O.UPG.KRNK.HW.A.0006.061201T1100Z-061201T2300Z/ /O.NEW.KRNK.HW.W.0009.061201T1100Z-061202T0500Z/ GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...FINCASTLE...LEXINGTON...HINTON... UNION...LEWISBURG 356 PM EST THU NOV 30 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WIND GUSTS TO 60 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND THROUGH MOUNTAIN GAPS IN AN EAST TO WEST DIRECTION ON FRIDAY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4. $$ NCZ001>003-018-019-VAZ012>017-022-032>035-010500- /O.NEW.KRNK.WI.Y.0018.061201T1100Z-061202T0500Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...SALEM...STUART... ROCKY MOUNT...BEDFORD...AMHERST 356 PM EST THU NOV 30 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT. WINDS WILL GUST UP TO 50 TO 55 MPH CAN BE EXPECTED FRIDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN AND THROUGH MOUNTAIN GAPS IN AN EAST TO WEST DIRECTION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS71 KRNK 010439 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1139 PM EST THU NOV 30 2006 ...STRONG WINDS EXPECTED LATE TONIGHT AND FRIDAY... .A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE REGION FRIDAY MORNING INTO EARLY FRIDAY AFTERNOON. SOUTH WINDS WILL INCREASE JUST AHEAD OF THE FRONT OVER PARTS OF THE MOUNTAIN EMPIRE INTO SOUTHERN WEST VIRGINIA BEFORE SUNRISE FRIDAY. ONCE THE FRONT PASSES A STRONGER SURGE OF WEST WINDS WILL OCCUR BEHIND THE FRONT FRIDAY AFTERNOON ACROSS SOUTHEAST WEST VIRGINIA...THE MOUNTAIN EMPIRE...THE VIRGINIA HIGHLANDS...AND THE SOUTHERN SHENANDOAH VALLEY. VAZ007-009-010-WVZ042-011300- /O.CON.KRNK.HW.W.0009.061201T0900Z-061201T2300Z/ TAZEWELL-SMYTH-BLAND-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD 1139 PM EST THU NOV 30 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY. SOUTH WINDS WILL INCREASE ACROSS THE HIGHER TERRAIN OVERNIGHT AND INTO FRIDAY MORNING. CONDITIONS WILL BECOME FAVORABLE FOR ENHANCED WIND GUSTS TO OCCUR ALONG AND JUST NORTHWEST OF THE HIGHER RIDGE LINES. THIS INCLUDES THE AREA FROM RICHLANDS THROUGH TAZEWELL...AS WELL AS MUCH OF MERCER COUNTY...WESTERN BLAND COUNTY...AND THE SUGAR GROVE AREA OF SMYTH COUNTY. IN THESE AREAS...WIND GUSTS OF 60 MPH CAN BE EXPECTED LATE TONIGHT INTO FRIDAY MORNING. WINDS WILL DIMINISH BY LATE AFTERNOON...ALTHOUGH WILL REMAIN GUSTY INTO FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4. $$ VAZ011-018>020-023-024-WVZ043>045-011300- /O.CON.KRNK.HW.W.0009.061201T1100Z-061202T0500Z/ GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...FINCASTLE...LEXINGTON...HINTON... UNION...LEWISBURG 1139 PM EST THU NOV 30 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT. VERY STRONG WINDS WILL DEVELOP JUST AHEAD OF AND BEHIND THE PASSAGE OF A STRONG COLD FRONT FRIDAY MORNING. WIND GUSTS TO 60 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND THROUGH MOUNTAIN GAPS IN AN EAST TO WEST DIRECTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4. $$ NCZ001>003-018-019-VAZ012>017-022-032>035-011300- /O.CON.KRNK.WI.Y.0018.061201T1100Z-061202T0500Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...SALEM...STUART... ROCKY MOUNT...BEDFORD...AMHERST 1139 PM EST THU NOV 30 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT. WIND GUSTS UP TO 50 TO 55 MPH CAN BE EXPECTED ON FRIDAY... ESPECIALLY ACROSS THE HIGHER TERRAIN AND THROUGH MOUNTAIN GAPS IN AN EAST TO WEST DIRECTION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWRENCE
000 WWUS71 KRNK 011247 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 747 AM EST FRI DEC 1 2006 ...STRONG WINDS EXPECTED TODAY... .A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE REGION LATER THIS MORNING AND INTO THE AFTERNOON. INITIALLY...THE STRONGEST WINDS WILL BE FOUND OVER PARTS OF THE MOUNTAIN EMPIRE REGION OF VIRGINIA INTO SOUTHERN WEST VIRGINIA...WHERE SOUTH WINDS THIS MORNING WILL CONTINUE TO INCREASE. THEREAFTER...STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF THE COLD FRONT ACROSS MUCH OF THE AREA. NCZ001-002-018-VAZ012>017-022-012100- /O.UPG.KRNK.WI.Y.0018.000000T0000Z-061202T0500Z/ /O.EXA.KRNK.HW.W.0009.000000T0000Z-061202T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...SALEM 747 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS OF 50 TO 60 MPH CAN BE EXPECTED BY EARLY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THE STRONGEST WINDS WILL BE NOTED OVER THE HIGHER RIDGES AND THROUGH MOUNTAIN GAPS THAT RUN IN AN EAST TO WEST DIRECTION. TAKE ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. TRAVELING WILL ALSO BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING LATER TODAY. THE PUBLIC IS ENCOURAGED TO REPORT STRONG WINDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ VAZ007-009-010-WVZ042-012100- /O.CON.KRNK.HW.W.0009.000000T0000Z-061201T2300Z/ TAZEWELL-SMYTH-BLAND-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD 747 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH MID MORNING. CONDITIONS ARE FAVORABLE FOR ENHANCED WIND GUSTS TO OCCUR ALONG AND JUST NORTHWEST OF THE HIGHER RIDGE LINES. THIS INCLUDES THE AREA FROM RICHLANDS THROUGH TAZEWELL...AS WELL AS MUCH OF MERCER COUNTY...WESTERN BLAND COUNTY...AND THE SUGAR GROVE AREA OF SMYTH COUNTY. IN THESE AREAS...WIND GUSTS OF 60 MPH ARE EXPECTED THROUGH MID MORNING. ADDITIONAL STRONG WINDS ARE POSSIBLE THIS AFTERNOON BEHIND THE PASSAGE OF A COLD FRONT...HOWEVER THE LOCATIONS AFFECTED WILL BE JUST TO THE LEE OF ANY HIGHER RIDGE LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. THE PUBLIC IS ENCOURAGED TO REPORT STRONG WINDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5... 4 3 2 4. $$ VAZ011-018>020-023-024-034-035-WVZ043>045-012100- /O.CON.KRNK.HW.W.0009.000000T0000Z-061202T0500Z/ GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD- AMHERST-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...FINCASTLE...LEXINGTON...BEDFORD... AMHERST...HINTON...UNION...LEWISBURG 747 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. VERY STRONG WINDS WILL DEVELOP JUST AHEAD OF AND BEHIND THE PASSAGE OF A STRONG COLD FRONT LATE THIS MORNING INTO THE AFTERNOON. WIND GUSTS TO AROUND 60 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND THROUGH MOUNTAIN GAPS THAT RUN IN AN EAST TO WEST DIRECTION. TAKE ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. THE PUBLIC IS ENCOURAGED TO REPORT STRONG WINDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5... 4 3 2 4. $$ NCZ003-019-VAZ032-033-045>047-012100- /O.CON.KRNK.WI.Y.0018.000000T0000Z-061202T0500Z/ SURRY-WILKES-PATRICK-FRANKLIN-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART... ROCKY MOUNT...LYNCHBURG...APPOMATTOX 747 AM EST FRI DEC 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WIND GUSTS OF 50 TO 55 MPH CAN BE EXPECTED BY EARLY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THE STRONGEST WINDS WILL BE NOTED OVER THE HIGHER RIDGES AND THROUGH ANY MOUNTAIN GAPS THAT RUN IN AN EAST TO WEST DIRECTION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING LATER TODAY. THE PUBLIC IS ENCOURAGED TO REPORT STRONG WINDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5... 4 3 2 4. $$
000 WWUS71 KRNK 012030 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 330 PM EST FRI DEC 1 2006 ...STRONG WINDS EXPECTED TODAY... .A STRONG COLD FRONT WILL EXIT THE AREA THIS EVENING. STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF THE COLD FRONT ACROSS MUCH OF THE AREA...AND ESPECIALLY OVER THE HIGHER TERRAIN. VAZ007-009-010-WVZ042-012300- /O.CON.KRNK.HW.W.0009.000000T0000Z-061201T2300Z/ TAZEWELL-SMYTH-BLAND-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD 330 PM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. WEST WINDS WILL GUST AS HIGH AS 60 MPH LATE THIS AFTERNOON. WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY DAMAGE...TOPPLE TREES AND DOWN POWER LINES. THE PUBLIC IS ENCOURAGED TO REPORT STRONG WINDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5... 4 3 2 4. $$ NCZ001-002-018-VAZ011>020-022>024-034-035-WVZ043>045-012300- /O.CON.KRNK.HW.W.0009.000000T0000Z-061202T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...BEDFORD...AMHERST... HINTON...UNION...LEWISBURG 330 PM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WIND GUSTS TO AROUND 60 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND THROUGH MOUNTAIN GAPS THAT RUN IN AN EAST TO WEST DIRECTION. WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY DAMAGE...TOPPLE TREES AND DOWN POWER LINES. THE PUBLIC IS ENCOURAGED TO REPORT STRONG WINDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5... 4 3 2 4. $$ NCZ003-019-VAZ032-033-045>047-012300- /O.CON.KRNK.WI.Y.0018.000000T0000Z-061202T0500Z/ SURRY-WILKES-PATRICK-FRANKLIN-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART... ROCKY MOUNT...LYNCHBURG...APPOMATTOX 330 PM EST FRI DEC 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WIND GUSTS OF 50 TO 55 MPH CAN BE EXPECTED THROUGH THE EVENING. THE STRONGEST WINDS WILL BE NOTED OVER THE HIGHER RIDGES... NEAR EAST TO WEST GAPS IN THE MOUNTAINS AND FOOTHILLS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONTINUE TO USE EXTRA CAUTION IF TRAVELING THROUGH THIS EVENING. THE PUBLIC IS ENCOURAGED TO REPORT STRONG WINDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5... 4 3 2 4. $$ 05
000 WWUS71 KRNK 012252 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 552 PM EST FRI DEC 1 2006 ...STRONG WINDS EXPECTED THIS EVENING... .A STRONG COLD FRONT WILL EXIT THE AREA THIS EVENING. STRONG WINDS WILL CONTINUE BEHIND THE FRONT ACROSS MUCH OF THE AREA...AND ESPECIALLY OVER THE HIGHER TERRAIN. VAZ007-009-010-WVZ042-020000- /O.EXP.KRNK.HW.W.0009.000000T0000Z-061201T2300Z/ TAZEWELL-SMYTH-BLAND-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD 552 PM EST FRI DEC 1 2006 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. WINDS WILL CONTINUE TO GRADUALLY DIMINISH TONIGHT. $$ NCZ001-002-018-VAZ011>020-022>024-034-035-WVZ043>045-020500- /O.CON.KRNK.HW.W.0009.000000T0000Z-061202T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...BEDFORD...AMHERST... HINTON...UNION...LEWISBURG 552 PM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WIND GUSTS TO AROUND 60 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND THROUGH MOUNTAIN GAPS THAT RUN IN AN EAST TO WEST DIRECTION. WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY DAMAGE...TOPPLE TREES AND DOWN POWER LINES. THE PUBLIC IS ENCOURAGED TO REPORT STRONG WINDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5... 4 3 2 4. $$ NCZ003-019-VAZ032-033-045>047-020500- /O.CON.KRNK.WI.Y.0018.000000T0000Z-061202T0500Z/ SURRY-WILKES-PATRICK-FRANKLIN-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART... ROCKY MOUNT...LYNCHBURG...APPOMATTOX 552 PM EST FRI DEC 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WIND GUSTS OF 50 TO 55 MPH CAN BE EXPECTED THROUGH THE EVENING. THE STRONGEST WINDS WILL BE NOTED OVER THE HIGHER RIDGES... NEAR EAST TO WEST GAPS IN THE MOUNTAINS AND FOOTHILLS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONTINUE TO USE EXTRA CAUTION IF TRAVELING THROUGH THIS EVENING. THE PUBLIC IS ENCOURAGED TO REPORT STRONG WINDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5... 4 3 2 4. $$
000 WWUS71 KRNK 020200 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 900 PM EST FRI DEC 1 2006 ...WINDS DIMINISHING OVERNIGHT... NCZ001-002-018-VAZ011>020-022>024-034-035-WVZ043>045-020300- /O.CAN.KRNK.HW.W.0009.000000T0000Z-061202T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...BEDFORD...AMHERST... HINTON...UNION...LEWISBURG 900 PM EST FRI DEC 1 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL GRADUALLY DIMINISH OVERNIGHT. WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE THROUGH MIDNIGHT...BUT GUSTS WILL WEAKEN AS HIGH PRESSURE BUILDS IN. $$ NCZ003-019-VAZ032-033-045>047-020300- /O.CAN.KRNK.WI.Y.0018.000000T0000Z-061202T0500Z/ SURRY-WILKES-PATRICK-FRANKLIN-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART... ROCKY MOUNT...LYNCHBURG...APPOMATTOX 900 PM EST FRI DEC 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. WINDS WILL GRADUALLY DIMINISH OVERNIGHT. WIND GUSTS OF 20 TO 30 MPH ARE POSSIBLE THROUGH MIDNIGHT...BUT GUSTS WILL WEAKEN AS HIGH PRESSURE BUILDS IN. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:32 PM EST, 24 minutes earlier.
Area forecast discussion, Nov 30, 3:32 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EST THU NOV 30 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
WATER VAPOR SHOWS THE STRONG UPPER LOW NOW CLOSED OFF OVER TX.
SHORT WAVE ENERGY MOVG OVER THE WESTERN U.S. RIDGE STILL KICKS
THIS UPPER LOW NORTHEAST OVERNIGHT AND FRIDAY DRAGGING A STRONG
COLD FRONT THROUGH THE AREA. THIS FRONT IS CURRENTLY INTO EXTREME
WESTERN KY AND TN...BUT IS NEARLY PARALLEL TO THE UPPER FLOW SO
WILL BE MAKING SLOW PROGRESS UNTIL THE UPPER LOW MOVES THRU THE
OHIO VALLEY ON FRIDAY. THE FRONT SHOULD BE TRAVERSING THE FORECAST
AREA DURING THE DAY FRIDAY- LATE MORNING TO NOON IN THE MTNS...AND
THEN ACCELERATING AS IT MOVES THRU THE PIEDMONT IN THE AFTERNOON.
MAIN CONCERN IS THE WINDS WITH THIS SYSTEM. STRONG SOUTH WINDS
AHEAD OF THE FRONT LATE TONIGHT AND FRIDAY MORNING WILL
NECESSITATE A HIGH WIND WARNING IN THE SW MTNS OF VA INTO MERCER
COUNTY. THESE AREAS USUALLY GET THE STRONG SOUTH WINDS TO THE
SURFACE AND GUSTS TO 60 MPH ARE LIKELY. WILL ALSO HAVE A HIGH WIND
WARNING FURTHER NORTH AND EAST ACROSS THE REST OF SOUTHEAST
WV...THE HIGHLANDS OF VA AND INTO THE SOUTHERN SHEN VALLEY. HAVE
KEPT THE START TIME THAT WAS IN THE WATCH OF 600 AM...BUT BEST
CHANCE FOR THE STRONG WINDS TO REACH THE SURFACE IN THESE
LOCATIONS WILL BE IN THE AFTERNOON AND EVENING IN THE STRONG WEST
WINDS BEHIND THE COLD FRONT. THESE WINDS ARE NOT AS STRONG AS
AHEAD OF THE FRONT...BUT WITH 6 HOUR PRESSURE RISES OF 10 TO 12
MBS ON THE GFS...AND UP TO 16 MBS ON THE NAM...IT IS HARD TO
BELIEVE THAT THESE WINDS WILL NOT REACH THE SURFACE...AND GUSTS TO
60 MPH ARE POSSIBLE. ANY THUNDERSTORMS OR EVEN A LINE OF SHALLOW CONVECTION...
SHOWERS ALONG THE FRONT...COULD TAP INTO THE STRONG WINDS AND
BRING DAMAGING GUSTS FRIDAY...BUT THESE WOULD BE HANDLED BY SHORT
FUSED WARNINGS.
WEAK ISENTROPIC LIFT AHEAD OF THE FRONT OVERNIGHT SHOULD SPREAD
SHWERS NORTHWARD ALONG THE BLUE RIDGE INTO NW NC AND SW
VA...ALREADY SHOWING UP ON GSP RADAR...SO I RAISED POPS OVERNIGHT.
KEPT THE CATEGORICAL POPS GOING ON FRIDAY WITH THE FRONTAL
PASSAGE. PRECIP AMOUNTS SHOULD NOT BE A PROBLEM WITH THE FRONT
MOVING ON THROUGH. THE HIGHEST AMOUNTS WILL BE ALONG THE BLUE
RIDGE IN NW NC AND FAR SW VA...BUT GENERALLY AROUND A HALF INCH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FAIRLY STRONG COLD ADVECTION INTO THE MTNS FRIDAY AFTERNOON INTO
FRIDAY NIGHT...WHICH WILLBRING COLD TEMPS...BUT THIS IS A GLANCING
BLOW AND TEMPS SHOULD MODERATE ON SATURDAY WITH PLENTY OF SUN. I
UNDERCUT MOS HIGHS A FEW DEGS SATURDAY. HIGH PRESSURE BUILDS INTO
THE AREA SATURDAY NIGHT AND SUNDAY BRINGING MOSTLY CLEAR BUT
SEASONABLY COLD WEATHER. ANOTHER NORTHERN STREAM WAVE BRINGS
ANOTHER SHOT OF EVEN COLDER AIR INTO THE REGION ON MONDAY. I
STAYED BELOW MOS TEMPS FOR MONDAY- ESPECIALLY IN THE WESTERN
UPLSOPE AREAS WHERE WE SHOULD HAVE PLENTY OF CLOUDS. WE THEN
REMAIN IN A COLD WEST TO NORTHWEST FLOW ALOFT INTO THE MIDDLE OF
THE WEEK. LONG RANGE MODELS ARE SHOWING A WAVE FAR ENOUGH SOUTH TO
POSSIBLY GENERATE PRECIP ACROSS THE AREA THURSDAY...WHICH WOULD
BE WINTRY PRECIP...BUT KEPT THE WEATHER DRY FOR NOW.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY
NIGHT FOR VAZ011-018>020-023-024.
HIGH WIND WARNING FROM 4 AM TO 6 PM EST FRIDAY FOR VAZ007-009-
010.
WIND ADVISORY FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT
FOR VAZ012>017-022-032>035.
NC...WIND ADVISORY FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT
FOR NCZ001>003-018-019.
WV...HIGH WIND WARNING FROM 6 AM FRIDAY TO MIDNIGHT EST FRIDAY
NIGHT FOR WVZ043>045.
HIGH WIND WARNING FROM 4 AM TO 6 PM EST FRIDAY FOR WVZ042.
&&
SHORT TERM...JJ
LONG TERM...JJHazardous weather outlook, Nov 30, 4:29 AM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 429 AM EST THU NOV 30 2006 VAZ007-009-010-WVZ042-010930- TAZEWELL-SMYTH-BLAND-MERCER- 429 AM EST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR LATE TONIGHT. STRONG SOUTHERLY WINDS ARE EXPECTED TO INCREASE AHEAD OF AN APPROACHING COLD FRONT VERY LATE TONIGHT. WIND GUSTS TO 60 MPH ARE POSSIBLE OVER THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS ARE LIKELY TO CONTINUE DURING FRIDAY AS A COLD FRONT SWEEPS THROUGH THE AREA BY AFTERNOON. A LINE OF SHOWERS AND THUNDERSTORMS COULD PRODUCE DAMAGING WINDS JUST AHEAD OF THE FRONT BEFORE WINDS SHIFT TO THE WEST BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND FRIDAY. VAZ011-018>020-023-024-WVZ043>045-010930- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- GREENBRIER- 429 AM EST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT ON FRIDAY. A COLD FRONT WILL MOVE EAST THROUGH THE REGION AROUND MIDDAY ON FRIDAY. A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF THE FRONT MAY PRODUCE DAMAGING WINDS FRIDAY MORNING...FOLLOWED BY ADDITIONAL STRONG WESTERLY WINDS BEHIND THE FRONT INTO FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. NCZ001-002-018-VAZ012>017-022-010930- ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE- 429 AM EST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE AREA BY FRIDAY AFTERNOON. A BAND OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF THE FRONT COULD RESULT IN STRONG OR DAMAGING WIND GUSTS INTO EARLY FRIDAY AFTERNOON. IN ADDITION...WESTERLY WINDS BEHIND THE FRONT MAY GUST TO NEAR 50 MPH ACROSS THE HIGHER ELEVATIONS FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. VAZ034-035-010930- BEDFORD-AMHERST- 429 AM EST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL MOVE EAST THROUGH THE REGION FRIDAY AFTERNOON. A LINE OF SHOWERS AND THUNDERSTORMS ALONG THE FRONT MAY PRODUCE DAMAGING WINDS. STRONG WESTERLY WINDS WILL ALSO OCCUR BEHIND THE FRONT WITH GUSTS TO 45 MPH OR GREATER FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. NCZ003>006-019-020-VAZ032-033-043>047-058-059-010930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 429 AM EST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL SWEEP EAST AHEAD OF A COLD FRONT FRIDAY AFTERNOON. SOME OF THESE SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS ACROSS PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:54 AM EST | High Wind Watch | RNK | Alleghany, Bath, Bland, Botetourt, Craig, Giles and 6 more | 12 hr |
| Nov 30, 3:56 PM EST | High Wind Warning | RNK | Alleghany, Bath, Bland, Botetourt, Carroll, Craig and 17 more | 29 hr |
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.